Advertisement
<< Back To Blog Post
First Step Toward the Cure!

Write a Comment

I have read and agree to the terms and conditions in the Posting Rules*

3 Comments

RB

On St. Valentine's Day I received the best gift every from my HCV team, I was undetectable! What does my Doc attribute this too? In 4 weeks, I was late by 2 hours once with meds. I continued to be very active - there were some days when my big activity was a trip to the mailbox. There were other days when I was on my bike for hours climbing a mountain or when I was on my skis shushing down one. I personally think, keeping active and keeping a positive mindset were key factors. What's next. We are now looking at length of treatment options. My Doc has mentioned 24 weeks total, I believe I have read studies that advocate as little as 12, the HIV/HCV co-infection complicates things, thus we shall see. We well be discussing and comparing notes next week. I hope your treatment is going well and that in a few more weeks you too can have as good of news as I have I was devastated by the HCV diagnosis, I am elated by the treatment results. RB

February 16, 2012

RB

Cathy, First off, thank you for your openness in sharing the progress of treatment for this daunting disease. I share your pain. I am co-infected with Hep C and HIV. I am about a month ahead of you in treatment, Happy 2012 to me! I have just had my 5th injection and my first since-beginning-treatment blood tests. I expect the results in the next few days. A little about my own experience thus far: Peg-Interferon Injections: These injections are sub-cutaneous, for me that means given into the abdominal muscle area (gut). The needle is very small and the medication sometimes, but not always, burns going in. I develop bruises about 2.5" in diameter after each injection. They don't hurt, but I am not ready for beach appearances either -- although, if we can get the bruises placed "right" I could also look like I have a killer 6-pack too. The first two were the worst. While initially, within hours, I was hyper and a little aggressive, that quickly dissolved into flu like feelings. Body aches, mild fever, inability to sleep and a general malaise feeling set in and lasted for a couple days with each of the first two injections. The next three injections have been better. There is still aggressiveness shortly after the shot -- this is when I get on my political writing high-horse, Komen took the brunt of my wrath most recently. The sleeplessness and body ache has been much better. Like you, I developed a plan to use Ibuprofen (Advil) with my doc to help with the aches and pains. Ibuprofen is metabolized by the kidneys, hence is is not as big of a strain on the liver function. Interestingly, I have found that hard workouts just after and the day after injections help to mitigate the effects. Ribavirin: I take 3 pills, 600 mg 2x a day. The worst side effects I have noticed from this is dehydration, bad breath, and a mild bluesy feeling. I have also noticed an out-of-breath sensation when doing something cardio, but this doesn't last that long and I can push through it and it dissipates after 15-20 minutes. Ibuprofen also seems to help with the blahs and malaise. Much, much water helps with everything else. So in summary, while I really dreaded this treatment, it has turned out to be not that bad. The initial two injections left some pretty nasty side effects, but, that too has gotten better. I am very much looking forward to my four-weeks status report. RB

February 9, 2012

Steve

I am about to start treatment and am very interested in how it's going.

February 6, 2012

Advertisement

Hot topics